Volume 16, issue 4 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 4, 1827–2458
Issue 3, 1253–1825
Issue 2, 621–1251
Issue 1, 1–620

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Independence of Roseman moves including triple points

Kengo Kawamura, Kanako Oshiro and Kokoro Tanaka

Algebraic & Geometric Topology 16 (2016) 2443–2458

The Roseman moves are seven types of local modifications for surface-link diagrams in 3–space which generate ambient isotopies of surface-links in 4–space. In this paper, we focus on Roseman moves involving triple points, one of which is the famous tetrahedral move, and discuss their independence. For each diagram of any surface-link, we construct a new diagram of the same surface-link such that any sequence of Roseman moves between them must contain moves involving triple points (and the number of triple points of the two diagrams are the same). Moreover, we find a pair of diagrams of an S2–knot such that any sequence of Roseman moves between them must involve at least one tetrahedral move.

surface-link, diagram, Roseman move, $S$–dependence
Mathematical Subject Classification 2010
Primary: 57Q45
Secondary: 57R45
Received: 17 November 2015
Revised: 28 December 2015
Accepted: 9 January 2016
Published: 12 September 2016
Kengo Kawamura
Department of Mathematics
Osaka City University
3-3-138 Sugimoto-cho
Osaka 558-8585
Kanako Oshiro
Department of Information and Communication Sciences
Sophia University
7-1 Kioi-cho
Tokyo 102-8554
Kokoro Tanaka
Department of Mathematics
Tokyo Gakugei University
4-1-1 Nukuikita-machi
Tokyo 184-8501